West Virginia, 2005

Flash Flood in West Virginia, July 16, 2005

July 16, 2005 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 16, 1:47 AM EST, 10 hours 13 minutes earlier.

Area forecast discussion, Jul 16, 1:47 AM EST, 10 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 AM EDT SAT JUL 16 2005

.SHORT TERM (TODAY THROUGH MONDAY)...

STILL SOME SCT SHRA/ISOLD TSRA PERSISTING AS OF 07Z...BUT THESE ARE
WEAKENING AND CONTG TO DIMINISH IN AREAL COVERAGE.  HAVE AGAIN
REDUCED EARLY 1ST PD POPS TO SLGT CHC TO COVER ISOLD SHRA THIS
MRNG...AS TREND OF DIURNALLY SPPRTED TSRA CONTS.  FOR TDA...HAVE
GONE WITH LIKELY POPS FOR THE RIDGE ZONES...AND I80 COUNTIES NR
ESTIMATED TIME OF HITTING CONVECTIVE TEMPS AS WEAK SFC LOW IS
PROGGED TO STATION ITSELF FARTHER NWD...HENCE BTR CHC OF LLVL MSTR
CNVRGNC IN THE AFTN HEATING.  REST OF AREA WL CONT TO BE AFFECTED
BY MORE LOCALIZED LLVL FORCING AND MAY BE LTD BY WEAK SBSDNC IN
THE WAKE OF THE SHRTWV SPPRTG THIS MRNGS ACTIVITY.  CHC/SCT NMBRS
WL SUFFICE FOR THOSE COUNTIES THIS ISSUANCE.

&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...

MDL WORLD CONTS TO EXHIBIT CDFNT FOR THE AREA BY MIDWEEK.  NO
CHANGES THIS MRNG TO DRY WED THRU FRI PROG WITH FRONT CURRENTLY
EXPECTED TO DRIVE SUFFICIENTY SWD.

&&

.AVIATION...

TSTM AND SHOWER ACTIVITY DECREASING ATTM. CONVECTION HELD ON LONGER
TODAY, WELL AFTER SUNSET, DUE TO LIFT SUPPLIED BY SHORT WAVE MOVING
NORTH THROUGH THE FA. TODAY WILL BE SIMILAR TO YESTERDAY AS WE
CONTINUE IN THE SAME SOUPY AIRMASS. DEWPOINTS REMAIN AROUND 70 IN
LIGHT SOUTHWEST WIND. GENERALLY MVFR VSBYS THIS AM IN BR/HZ WITH SCT
IFR CONDS. CIGS 3-4KFT THIS AFTN. BEST CHC FOR CONVECTION WILL
REMAIN DURING THE HEAT OF THE DAY INTO THE EVENING HOURS. IFR CONDS
IN AND NEAR TSTMS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...

MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

15/02
Hazardous weather outlook, Jul 16, 3:36 AM EST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 AM EDT SAT JUL 16 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-170835-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
436 AM EDT SAT JUL 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

15

In the hours before

Special weather statement, Jul 16, 11:15 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1215 PM EDT SAT JUL 16 2005

MDZ001-WVZ041-161700-
GARRETT MD-TUCKER WV-
1215 PM EDT SAT JUL 16 2005

...THUNDERSTORMS...

STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ARE MOVING THROUGH THE
FOLLOWING COUNTIES...GARRETT AND TUCKER...

AT 1213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING NEAR CANAAN VALLEY STATE PARK MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BIG RUN STATE PARK...BITTINGER...DEEP CREEK LAKE STATE PARK...
  GORMAN...KITZMILLER...MERRILL...NEW GERMANY...BLACKWATER FALLS...
  CANAAN VALLEY STATE PARK AND GATZMER

RAINFALL AMOUNTS OVER AN INCH ARE POSSIBLE IN A SHORT PERIOD OF
TIME. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS. KEEP
AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 16, 11:21 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1221 PM EDT SAT JUL 16 2005

WVZ021-022-161715-
MARION WV-MONONGALIA WV-
1221 PM EDT SAT JUL 16 2005

...THUNDERSTORMS...

THUNDERSTORMS WITH VERY HEAVY RAIN ARE MOVING THROUGH THE FOLLOWING
COUNTIES...MONONGALIA AND MARION...

AT 1220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS BETWEEN FAIRMONT AND MORGANTOWN
MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BARRACKVILLE...BENTONS FERRY...CASSVILLE...COLFAX...DELLSLOW...
  EVERETTVILLE...FAIRMONT...MORGANTOWN...STAR CITY...RIVESVILLE...
  WESTOVER AND WINFIELD

RAINFALL AMOUNTS OVER AN INCH ARE POSSIBLE IN A SHORT PERIOD OF
TIME. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS. KEEP
AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 16, 11:30 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1230 PM EDT SAT JUL 16 2005

OHZ069-161730-
MONROE OH-
1230 PM EDT SAT JUL 16 2005

...THUNDERSTORMS...

STRONG THUNDERSTORMS WITH VERY HEAVY RAIN TO MOVE THROUGH THE
FOLLOWING COUNTY...MONROE...

AT 1229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES SOUTH OF BENWOOD....MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ANTIOCH...BENWOOD...CAMERON...FLY...HANNIBAL AND ROUND BOTTOM

RAINFALL AMOUNTS OVER AN INCH ARE POSSIBLE IN A SHORT PERIOD OF
TIME. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS. KEEP
AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The radar

The Pittsburgh radar (KPBZ), 114 km away, was scanning. The volume nearest the first event began at 16:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Marion

When
July 16, 12:00 PM EST to 1:00 PM EST
Where
Marion County, Mt Harmony
Reported by
EMERGENCY MANAGER
Coordinates
39.517, -80.067

Road flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2005Every state in 2005This day in weather historyWarnings in West Virginia, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465864.